Advertisement

Finite Section Method for Linear Ordinary Differential Equations on the Full Line

  • I. Gohberg
  • M. A. Kaashoek
  • F. van Schagen
Conference paper
  • 187 Downloads
Part of the Operator Theory: Advances and Applications book series (OT, volume 134)

Abstract

Sufficient conditions are given in order that the solution of a linear ordinary differential equation on the full line is obtained as the limit of solu­tions of corresponding equations on finite intervals with boundary conditions or on half lines with initial conditions. Both the time-variant and the time-invariant case are considered, and in the latter case the sufficient conditions are also shown to be necessary. Included are applications to integral equations with semi-separable kernels.

Keywords

Integral Equation Integral Operator Matrix Function Full Line Finite Interval 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Böttcher, Infinite Matrices and Projection Methods, in “Lectures on Operator Theory and Its Applications”, Amer. Math. Soc., Providence (RI), 1996.Google Scholar
  2. 2.
    H. Bart, I. Gohberg, M.A. Kaashoek, Convolution equations and linear systemsIn­tegral Equations and Operator Theory, 5 (1982), 283–340.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    W.A. Coppel, “Dichotomies in Stability Theory”, Lecture Notes in Mathematics, Springer-Verlag, Berlin, Heidelberg, New York, 1978.Google Scholar
  4. 4.
    I. Gohberg, I.A. Feldman, “Convolution Equations and Projection Methods for Their Solution”, Amer. Math. Soc. Transl. of Math. Monographs 41, Providence (RI), 1974 (Russian Original: Nauka, Moscow 1971).Google Scholar
  5. 5.
    I. Gohberg, M.A. Kaashoek, Time varying systems with boundary conditions and integral operators, I. The transfer operator and its propertiesIntegral Equations and Operator Theory7 (1984), 325–391.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    I. Gohberg, M.A. Kaashoek, F. van Schagen, Non-compact integral operators with semi-separable kernels and their discrete analogues: inversion and Fredholm proper­tiesIntegral Equations and Operator Theory7 (1984), 642–703.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    I. Gohberg, M.A. Kaashoek, F. van Schagen, Finite section method for linear ordinary differential equationsJournal of Differential Equationsto appear.Google Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • I. Gohberg
    • 1
  • M. A. Kaashoek
    • 2
  • F. van Schagen
    • 3
  1. 1.School of Mathematical Sciences Raymond and Beverly Sackler Faculty of Exact SciencesTel Aviv UniversityIsrael
  2. 2.Division of Mathematics and Computer ScienceVrije UniversiteitAmsterdamThe Netherlands
  3. 3.Division of Mathematics and Computer ScienceVrije UniversiteitAmsterdamThe Netherlands

Personalised recommendations